Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Manifolds with finite first homology as codimension $2$ fibrators


Author: Robert J. Daverman
Journal: Proc. Amer. Math. Soc. 113 (1991), 471-477
MSC: Primary 55R65; Secondary 54B15, 57M25, 57N12, 57N15, 57N65
DOI: https://doi.org/10.1090/S0002-9939-1991-1086581-0
MathSciNet review: 1086581
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Given a map $f:M \to B$ defined on an orientable $(n + 2)$-manifold with all point inverses having the homotopy type of a specified closed $n$-manifold $N$, we seek to catalog the manifolds $N$ for which $f$ is always an approximate fibration. Assuming ${H_1}(N)$ finite, we deduce that the cohomology sheaf of $f$ is locally constant provided $N$ admits no self-map of degree $d > 1$ when ${H_1}(N)$ has a cyclic subgroup of order $d$. For manifolds $N$ possessing additional features, we achieve the approximate fibration conclusion.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 55R65, 54B15, 57M25, 57N12, 57N15, 57N65

Retrieve articles in all journals with MSC: 55R65, 54B15, 57M25, 57N12, 57N15, 57N65


Additional Information

Keywords: Approximate fibration, approximate lifting, continuity set, codimension 2 fibrator, geometric structure, Hopfain group, mapping degree
Article copyright: © Copyright 1991 American Mathematical Society